MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6020-0230
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Injury (2348); Reaction (2414)
Date of Event 03/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.A review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not available.
 
Event or Problem Description
It was reported that the patient's right hip was revised after patient complaint of pain.Patient also had elevated ion levels (surgeon reported high ion levels could have been the result of the patient having bilateral knee replacements and bilateral hip replacements).Surgeon noted the cup was malpositioned at implantation (70° inclination), and also that the femoral and acetabular components were well-fixed.Intra-operatively, some corrosion was noted in the head/ trunnion interface, but there was no discoloration of fluid or tissue noted.The shell, liner, and head were revised to a trident ii revision shell, poly liner, and a ceramic femoral head with sleeve.Rep confirmed there were absolutely no allegations against the liner (wear, discoloration, etc).Rep provided the primary implant sheet, x-rays, explant and intra-op pictures and reported that no further information is available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding corrosion and abnormal ion levels involving an accolade stem was reported.The event was not confirmed.Method & results: product evaluation and results: dimensional, functional and material analysis could not be performed as the device remains implanted.However, visual inspection was completed as a photograph of the implanted accolade stem was provided for review.The presence of black debris was evident on the trunion of the stem.The corresponding metal head was not returned, however, photographs were provided for review.The photographs shows the presence of black debris in the taper lock area.Clinician review: the available medical records were provided to a consulting clinician for a review which was rejected stating - "need operative reports, office/clinical reports, serial x-rays, examination of the explanted components." device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, office/clinical reports, serial x-rays, examination of the explanted components are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
ACCOLADE TMZF HIP STEM #2
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8471954
Report Number0002249697-2019-01499
Device Sequence Number13933713
Product Code LPH
UDI-Device Identifier04546540510549
UDI-Public04546540510549
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2012
Device Catalogue Number6020-0230
Device Lot Number22961502
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer04/30/2019
Initial Report FDA Received Date04/01/2019
Supplement Report FDA Received Date05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age43 YR
Patient Weight130